Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What causes difficulty in urination after removal of catherter? - Online Doctor Chats

Date : 25-Jun-2014
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
User:Hello Doctor
Doctor:
Please proceed with your query
User:my father had turp procedure on 3 XXXXXXX
User:today doc has removed catherter
User:now he is feeling need to urinate but not getting urine
User:again when he comes back to room again he feels like going
Doctor:This is due to swelling in the urethra and sphincter
Doctor:I would suggest that he take a med called Ditropan
User:they have given him an injection now
User:just few mins back a sonography I done
User:and its clear
Doctor:Good to know
Doctor:This is quite normal after a surgery like this
Doctor:you would expect some discomfort after the XXXXXXX is removed
User:ok..then will it take to be back to normal again
User:doctor is saying there is very less urine present
User:and they have given an injection
User:not sure of the name though
Doctor:They will probably give him alot of IV fluid and meds to increase his flow of urine and keep the urethra from closing or scarring up
User:so does it mean he still needs to be hospitalized
User:its been a week now
Doctor:They will discharge him when they know he can be cared for properly at home
Doctor:Time is not the issue
User:will he be able to pass urine normally now
Doctor:If the TURP was successful.. yes
Doctor:but you should get that from the surgeon who operated
Doctor:not me
User:ok
User:but he is 75 yrs old and had post surgery delirum as well
User:at night he had become very aggressive
User:not willing to listen to anyone
User:was shouting and trying to remove the catherter and IV device
Doctor:Ok. He needs sedation at that point
Doctor:It's pretty normal after surgery
Doctor:The disorienting effect of the anasthesia will make it happen
Doctor:plus the change in environment
User:once he is back home will he be normal
Doctor:He should be
Doctor:I see no reason why the effects of anesthesia should be permanent
User:if incase he starts urinating well today ..is there any chace he wil be doscharged
User:*discharged
Doctor:That is up to the doctor who operated
User:if he comes home and if he behaves in the same manner then what ca we do
Doctor:It's almost impossible for such things to happen twice
Doctor:but if he does.. then you need to bring him back to the hospital
User:ok..doctor was saying he seems depressed
User:u should call his friends etc to keep him motivated
User:but no one is available at this point
User:how can we help him out
Doctor:Talk to him, have him talk to his friends in the phone
Doctor:let him watch something on the computer to distract him
Doctor:Music, etc
User:will this feeling of urinating and getting continue
User:I mean to feel like urinating and able to continue
User:its been 1 week and we are awke just so that he does not move his legs and disturb the catherter
User:the whole week at night
Doctor:The entire idea behind the procedure is to lessen these symptoms
Doctor:The surgery takes time to heal from
Doctor:be patient
User:ok..thank you doctor
Doctor:Do you have any more queries?
User:no..
User:thank you
Question is related to
Treatment/Therapy
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor